Alert archive / Vermont / Flash Flood Warnings in 1997
Flash Flood Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 15, 1997, 2:28 AM EDT for Franklin County, Orleans County, Vermont. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1997, 2:28 AM EDT (06:28 UTC)
- Expired
- Jul 15, 1997, 8:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Franklin County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 59 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 150631 FFWBTV VTC019-011-151230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 228 AM EDT TUE JUL 15 1997 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 830 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL VERMONT ...ORLEANS COUNTY IN NORTHWEST VERMONT ...FRANKLIN COUNTY UPWARDS OF 2 INCHES OF RAIN HAS FALLEN IN THE WARNING AREA OVER THE PAST 24 HOURS...AND THIS HAS RESULTED IN RAPID RISES ON STREAMS. BASEMENT FLOODING HAS BEEN REPORTED IN RICHFORD... WITH SOME WAHOUTS OF BACKROADS IN EAST RICHFORD. RAIN AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. RAINFALL RATES MAY EXCEED A HALF INCH PER HOUR...CAUSING FURTHER RISES IN WATER LEVELS OF STREAMS AND RIVERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:37 PM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 14, 8:37 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 835 PM EDT MON JUL 14 1997 SHWRS/TSTMS WDSPRD ACRS NW VT NWD INTO CNDA...ANOTHR AREA MOVG INTO ST LAW VLY AND SCT STORMS IN S VT WHICH PROD SVR WX ERLYR. ACTVTY SHD DMNSH LTR THIS EVNG AS CAP INCRS BUT WUD KEEP SCT POPS IN FOR OVRNGT PD BASED ON RDR TRENDS. WITH HI DWPTS/PW AND LGT WND FLD...HVY RAFL WL CONT TO BE A THREAT SO WUD ALSO MNTN LOCALLY HEAVY RAIN. SPOTTER IN SHREWSBURnY RPTD 1.4" IN ABT 15 MINUTES. TMPS LOOK OK. KJC
In the hours before
Local storm report, Jul 14, 9:22 PM EDT, 5 hours 6 minutes before
STORM REPORT UPDATED
NATIONAL WEATHER SERVICE BURLINGTON, VT
921 PM EDT MON JUL 14 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM SHREWSBURY VT WIND DAMAGE
07/14/97 RUTLAND UTILITY COMPANY REPORTED
TREES AND POWER LINES DOWN
0720 PM TYSON VT WIND DAMAGE
07/14/97 WINDrSOR SPOTTER REPORTED LARGE
TREES DOWN NEAR ECHO LAKE
TARDYLocal storm report, Jul 15, 12:05 AM EDT, 2 hours 23 minutes before
STORM REPORT UPDATED
NATIONAL WEATHER SERVICE BURLINGTON, VT
1204 AM EDT TUE JUL 15 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM SHREWSBURY VT WIND DAMAGE
07/14/97 RUTLAND UTILITY COMPANY REPORTED
TREES AND POWER LINES DOWN
0714 PM MT HOLLY VT WIND DAMAGE
07/14/97 RUTLAND UTILITY COMPANY REPORTED
POWER LINES DOWN
0720 PM TYSON VT WIND DAMAGE
07/14/97 WINDSOR SPOTTER REPORTED LARGE
TREES DOWN NEAR ECHO LAKE
TARDY/CADIMAThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:45 AM EDT | Flash Flood Warning | BTV | Lamoille | 4 hr |
| Jul 15, 4:43 AM EDT | Flash Flood Warning | BTV | Essex | 4 hr |
| Jul 15, 7:05 AM EDT | Flash Flood Warning | BTV | Caledonia | 5 hr |
| Jul 15, 7:41 AM EDT | Flash Flood Warning | BTV | Essex, Orleans | 4 hr |
| Jul 15, 7:41 AM EDT | Flash Flood Warning | BTV | Franklin, Lamoille | 4 hr |
| Jul 15, 9:46 AM EDT | Flash Flood Warning | BTV | Orange | 3 hr |
| Jul 15, 11:43 AM EDT | Flash Flood Warning | BTV | Essex, Franklin, Lamoille, Orleans | 4 hr |
| Jul 15, 11:43 AM EDT | Flash Flood Warning | BTV | Caledonia, Orange, Washington | 4 hr |
| Jul 15, 3:55 PM EDT | Flash Flood Warning | BTV | Caledonia, Essex, Franklin, Lamoille, Orleans | 12 hr |
| Jul 15, 3:55 PM EDT | Flash Flood Warning | BTV | Orange, Washington | 12 hr |
Nearby
Flash Flood Warnings in Vermont, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.